Alert archive / North Carolina / Flash Flood Warnings in 1995
Flash Flood Warning 111, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 26, 1995, 1:30 AM EDT for Davie County, Iredell County, Rowan County, North Carolina. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1995, 1:30 AM EDT (05:30 UTC)
- Expired
- Jul 26, 1995, 3:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Davie County, NC, Iredell County, NC, Rowan County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSO 260534 FFWGSO NCC059-159-097-260730- BULLETIN - EBS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREENSBORO NC 130 AM EDT WED JUL 26 1995 THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 330 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL NORTH CAROLINA ...DAVIE COUNTY...ROWAN COUNTY IN NORTHWEST NORTH CAROLINA ...NORTH CENTRAL IREDELL COUNTY AT 105 AM EDT WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN IREDELL...DAVIE...AND ROWAN COUNTIES. MOVEMENT IS SOMETIMES ERRATIC...BUT MAIN MOVEMENT IS SLOWLY TO THE EAST. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. MEC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 8:00 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 8:00 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT TUE JUL 25 1995
RECOMMENDATIONS...
NONE.
DISCUSSION...
THIS HAS BEEN QUITE AN IMPRESSIVE LOOKING LINE OF TSTMS- AT LEAST
FOR THESE PARTS...BUT HAS BEGUN TO APPEAR A LITTLE MORE
DISCONTINUOUS AS IT MVS INTO OUR CWA. STORMS HV ALSO SLOWED DOWN
SOME...HOPEFULLY REDUCING THE RISK OF DAMAGING WINDS. IT/S BEEN
TOUGH TO PICK OUT WHICH STORMS MAY HV SVR WNDS DOWN OUR WAY- SEEMS
LIKE JUST ABOUT ALL OF THEM UP TOWARD CRW/S CWA ARE SVR. 1ST PERIOD
OF CURRENT FCSTS JUST NEED TO BE ADJUSTED ACCORDING TO WHAT/S ON
RADAR CLOSE TO ISSUANCE TIME. MOST TSTMS SHOULD BE ALONG AND E OF
THE B.R. MTNS TOWARD 1000 PM. HOPEFULLY SINCE THE PEAK HTG WILL BE
OVER...THE STORMS WILL DIE OUT. STILL LOOKS LIKE THERE WILL BE
ACTIVITY AROUND TILL MIDNITE OR SO.
JJ
[#FXUS
$FACN@1995
SFANTN_FQUSN#FXUSvZ%FQUS6
|-FPAK:
Dr=FQUS
,}FACN
w#FXUS
wFAAKj
yuFQUSf
#FXUSV
4|-FPAK.
$|#FXUS
x-FPAK
xa#FXUSP
tVA)
WADRH-AYNEO SGjyFTUWJ{FXUSgFPAK#FXUSB%FTUM&fIn the hours before
Special weather statement, Jul 25, 10:25 PM EDT, 3 hours 5 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058- 059-WVZ042>045-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1024 PM EDT TUE JUL 25 1995 ...THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS EXPIRED... AT 1020 PM DOPPLER RADAR IN BLACKSBURG SHOWED A LINE OF STORNG THUNDERSTORMS CONTINUES TO MOVE EASTWARD ACROSS SOUTHWEST VIRGINIA. THE LINE EXTENDED FROM THE LEXINGTON AND BUENA VISTA AREAS OF ROCKBRIDGE COUNTY...SOUTHWESTWARD THROUGH BOTETOURT...BEDFORD... ROANOKE...FRANKLIN AND PATRICK COUNTIES IN VIRGINIA...AND ON INTO STOKES...SURRY AND YADKIN COUNTIES IN NORTH CAROLINA. THE LINE WAS MOVING TO THE EAST AT 30 MPH...AND WILL BE MOVING INTO THE LYNCHBURG TO MARTINSVILLE AREAS BY 1100 PM. SPOTTER REPORTS FROM THESE STORMS INDICATE THAT THEY STILL ARE PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND ISOLATED AREAS MAY SEE EVEN STRONGER GUSTS. THE STORMS ARE ALSO DUMPING SOME BRIEF PERIODS OF VERY HEAVY RAIN. RADAR ESTIMATES UP TO 1.25 INCHES OF RAIN IN LESS THAN AN HOUR IN MANY LOCATIONS. THIS WILL CAUSE SOME FLOODING OF ROADS AND LOW LYING AREAS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. JACKSON
Local storm report, Jul 25, 10:58 PM EDT, 2 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/930 PM SURRY CO, NC TREE DOWN ON VEHICLE IN THE TOWN OF
BUELA, RT 89 WEST JUST WEST OF
HIGHWAY 77
25/940 PM SURRY CO, NC SPOTTER REPORTED FROM HAM RADIO
TREES DOWN, CAR TRAPPED UNDER TREE,
FEW REPORTS OF INJURIES. HE RESIDES
IN MOUNT AIRY, REPORTS WIND GUSTS TO
40 MPH.
25/950 PM SURRY CO, NC SEVERAL TREES REPORTED DOWN IN THE
TOWN OF BUELA.
PMCLocal storm report, Jul 25, 11:06 PM EDT, 2 hours 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/930 PM SURRY CO, NC TREE DOWN ON VEHICLE IN THE TOWN OF
BUELA, RT 89 WEST JUST WEST OF
HIGHWAY 77
25/940 PM SURRY CO, NC SPOTTER REPORTED FROM HAM RADIO
TREES DOWN, CAR TRAPPED UNDER TREE,
FEW REPORTS OF INJURIES. HE RESIDES
IN MOUNT AIRY, REPORTS WIND GUSTS TO
40 MPH.
25/950 PM SURRY CO, NC SEVERAL TREES REPORTED 2DOWN IN THE
TOWN OF BUELA.
PMCLocal storm report, Jul 25, 11:58 PM EDT, 1 hour 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/930-945 PM SURRY CO, NC IN THE TOWN OF LOW GAP, A HOUSE
TRAILER BLOWN OVER AND INTO THE
ROADWAY...A TREE THEN FELL ON IT.
SEVERAL TREES REPORTED DOWN WITHIN
THE VICINITY OF LOW GAP.
25/955 PM SURRY CO, NC IN THE TOWN OF DOBSON TREES AND
POWER LINES DOWN DUE TO STRONG WIND.
REPORTED BY THE ASSISTANT DIRECTOR OF
COMMUNICATIONS.
PMCLocal storm report, Jul 26, 12:01 AM EDT, 1 hour 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/930-945 PM SURRY CO, NC IN THE TOWN OF LOW GAP, A HOUSE
TRAILER BLOWN OVER AND INTO THE
ROADWAY...A TREE THEN FELL ON IT.
SEVERAL TREES REPORTED DOWN WITHIN
THE VICINITY OF LOW GAP.
25/955 PM SURRY CO, NC IN THE TOWN OF DOBSON TREES AND
POWER LINES DOWN DUE TO STRONG WIND.
REPORTED BY THE ASSISTANT DIRECTOR OF
COMMUNICATIONS.
PMCSpecial weather statement, Jul 26, 1:28 AM EDT, 2 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058- 059-WVZ042>045-260630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 128 AM EDT WED JUL 26 1995 ...STRONG THUNDERSTORMS MOVING ACROSS HALIFAX COUNTY... AT 128 AM EDT...DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS OVER CENTRAL AND SOUTHERN HALIFAX COUNTY AFFECTING THE TOWNS OF HALIFAX...SOUTH BOSTON AND VIRGILINA. THESE STORMS CONTAIN GUSTY WINDS AND VERY HEAVY RAINFALL AND WERE MOVING TO THE EAST AT ABOUT 35 MILES AN HOUR. ELSEWHERE...SHOWERS AND SCATTERED THUNDERSTORMS REMAINED WIDESPREAD EAST OF THE BLUE RIDGE MOUNTAINS. THE HEAVIEST RAINFALL WAS OVER SOUTH CENTRAL VIRGINIA...INCLUDING FRANKLIN...PITTSYLVANIA...AND HENRY COUNTIES...AND NORTH CENTRAL NORTH CAROLINA...INCLUDING THE COUNTIES OF STOKES AND ROCKINGHAM. THIS BROADER AREA OF PRECIPITATION WAS MOVING EAST AT 30 MILES AN HOUR. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. DESROSIERS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:45 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 30 min |
| Jul 25, 10:21 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 39 min |
| Jul 25, 10:44 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 46 min |
| Jul 25, 10:53 PM EDT | Severe Thunderstorm Warning | RNK | Davie, Rowan | 52 min |
| Jul 25, 11:48 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 42 min |
| Jul 25, 11:59 PM EDT | Severe Thunderstorm Warning | RNK | Davie, Rowan | 61 min |
Nearby
Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.